Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 270, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2000, 5:14 PM CDT for Cass County, Jackson County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 26, 2000, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cass County, MO, Jackson County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 262215 SVRMCI MOC037-095-262300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF HARRISONVILLE SOUTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 600 PM CDT * AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF BELTON...OR ABOUT 10 MILES EAST OF OLATHE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELTON AT 520 PM CDT GRANDVIEW AT 525 PM CDT PECULIAR AT 530 PM CDT LEES SUMMIT AT 540 PM CDT GREENWOOD AT 545 PM CDT LAKE LOTAWANA AT 555 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3893 9460 3862 9461 3862 9413 3894 9414
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:12 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 26, 3:12 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 PM CDT SAT AUG 26 2000 NOTHING CLR CUT EXCP FOR CONTD HEAT IN WRN THIRD OF CWA. WK AND POORLY DEFINED BNDRYS TO CONTEND WITH IN VERY UNSTBL AMS. ERYR QSTNRY FNT OVR NRN MO NO LONGER EVIDENT IN SFC DATA. STLT DATA DOES SHOW ELEVATED AC IN APRNT WAA ZONE FM NRN KS/SRN NE ACRS ALL BUT NRN CWA. LCL RADARS SHOWG SOME WK RETURNS IN NRN KS. MODELS FCST AREA OF UVV INVOF I-70 THIS EVE AND BASED UPON FRI EVE CNVTN S OF EAX CANT RULE OUT ISOLD STORMS POPPING UP WITHIN THIS WAA ZONE BTN 22Z-02Z. WILL COVER THIS WITH LOW CHC POPS. FTHR N WK CDFNT PUSHING S THRU CNTRL IA. OVERALL MODELS HVG DFCLT TIME RESOLVING THESE WK LT SUMMER FEATURES. ETA/NGM/RUC ADVERTISE A FNT MOVG INTO NRN MO LTR TNGT. WILL LIKELY NEED TO SEE SOME CNVTN DVLP ALG IA FNT TO GET FNT INTO NRN MO. AMS IS QUITE UNSTBL S OF THIS BNDRY WITH SFC BASED LIS ARND MINUS 10 OVR SRN IA. STGST NWLY FLOW AND DEEP LYRD SHEAR PROGD FOR NE MO SO WILL GO WITH SLTGLY HIER POPS THERE. ISOLD SVR PTNL MAINLY TIED TO DAYTIME HEATING EXCP NE MO WHERE BTR CHC FOR MORE ORGANIZED SVR COULD KEEP SVR PTNL ALIVE TILL LT EVE. FWC GUID MINS A TAD TOO COOL. ANY FTN WHICH RCHS MO RVR OVERNGT WILL LIKELY RETURN NEWD TMRW AS HOT AMS OVR KS PRESSES EWD AGAIN. STLT IMAGERY SHOWS A VORT MAX OVR CNTRL CO WHICH MODELS TRK EWD ACRS SRN NEB/NRN KS. THIS FEATURE MAY WELL INTERACT WITH NEWD RETURNING WRMFNT SO WILL INTRO CHC POPS FOR ALL BUT SW CNTYS. FWC/FAN MAX TEMPS CONT TO BE TOO COOL IN THE W. FAVOR ETA/AVN SFC TEMPS IN AWIPS. WILL KEEP CHC POPS GOING INTO SUN EVE OVR NE 1/2 OF CWA. MON LOOKS HOT OVR THE WRN CWA WITH NO BNDRYS TO AFFECT TEMPS. WILL CONT TO GO ABV GUID WITH HOTTEST SPOT SHIFTING TO NW MO. EXTDD PROGS HINT AT A WK FNT MOVG INTO NRN MO TUE NGT. HOT DOME SHIFT NWD INTO CNTRL/NRN PLAINS BUT CONTD WELL ABV NORMAL TEMPS OVR CWA. WILL KEEP EXTDD PKG DRY FOR NOW. .EAX...NONE. JULY
In the hours before
Special weather statement, Aug 26, 1:00 PM CDT, 4 hours 14 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SAT AUG 26 2000 ...HEAT INDEX VALUES EXPECTED TO REACH BETWEEN 100 AND 105 OVER PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING... FORECAST...HEAT INDEX VALUES WILL CLIMB TO BETWEEN100 AND 105 DEGREES THIS AFTERNOON FROM THE KANSAS CITY AREA SOUTH TO BUTLER... CLINTON AND MOUND CITY KANSAS. IT WILL REMAIN HOT FOR THE REST OF THE WEEKEND. IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE SOUTH OF A ST JOSEPH TO KIRKSVILLE LINE WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. DISCUSSION...A WEAK COLD FRONT WILL DROP SOUTH INTO NORTHERN MISSOURI BY LATE AFTERNOON. SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE FRONT AND SAG SOUTHEAST AS THE FRONT REACHES INTERSTATE 70 BY MIDNIGHT. THE ATMOSPHERE ALONG THE FRONT WILL BE RATHER UNSTABLE THROUGH THE EARLY EVENING. HOWEVER...THE INSTABILITY IS EXPECTED TO DIMINISH QUICKLY AFTER SUNSET WITH THE THREAT OF SEVERE WEATHER ALSO DECREASINGLY RAPIDLY AFTER 9 PM. JULY
Special weather statement, Aug 26, 5:03 PM CDT, 11 minutes before
KSZ105-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 PM CDT SAT AUG 26 2000 ...SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY CONTINUES THROUGH 530 PM... AT 455 PM...NICKEL SIZED HAIL WAS REPORTED AT 151ST AND RIDGEVIEW IN OLATHE. THIS STORM WILL CONTINUE TO MOVE EAST AT 20 MPH AND SHOULD MOVE THROUGH EXTREME SOUTHERN OLATHE...SOUTHERN OVERLAND PARK AND THE STANLEY AREA BY 515 PM. 18
Local storm report, Aug 26, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM OLATHE KS .88 INCH HAIL
08/26/00 JOHNSON 151ST AND RIDGEVIEW.
REPORTED BY OFF-DUTY
NWS} EMPLOYEE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:03 AM CDT | Severe Thunderstorm Warning | EAX | Carroll | 42 min |
| Aug 26, 6:14 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.